I am a relatively small person (105 pounds) and I seem to get VERY sick after taking my chantix. Has anyone ever cut their dose in half (only taking one half pill twice a day)? Also -- man, am I every having some major weird dreams -- 50' snakes and rabbid kangaroos!!
The following user gives a hug of support to cinbo: Tobeytoo (07-23-2011)
I am your size and as a rule, with the exception of antibiotics, I half dosages. I'm talking about OTCs and my IBS medication. My other "small" friends do the same. One dosage size does not fit all people and Drs. have never mentioned this to me. I know of some people who have had negative side effects from smoke cessation prescription drugs, you should ring your Dr. about this.
I am new here, and I am finding this board very knowledgeable and useful. I am on day 5 of Chantix. Haven't smoked in 48 hours. I havent felt the urge. Which is awesome. I wasnt a chain smoker, but I started going down that path, so I had a wake up call that it was time.
First 3 days of Chantix were awesome/ mild naseau (went away after a few minute's) and really cool dreams.
Day 4. Not so great. I felt like I head medicine head all day, was basically hauled up in my bed all day with aching legs and a feeling of "flu" like symptoms. (which again is listed as a possible side effect).
My question is now it's monday. I am at work. I can't have "medicine head" at work and fearful of my drive home later. I was thinking about splitting it in half? I haven't read that I can't do that ( I mean its not as effective) by any means but I am nervous to take it today. (Screw it I took the whole pill) I will play it out today.
I didnt take the night one either last night, as they are tending to make me very "wired" instead of tired. Is it a problem if I don't take 2? Do you continue to take 2 for the entire 12 weeks?
What if you feel like you don't need to rely on the pills anymore, can you stop taking them?
sorry for all the questions. I have been reading a ton of post's and I thought that someone could help a new person out
For what it's worth, I'll offer my experiences. This morning would make day 3 of the pills for me. Half an hour after taking the dose (I was already at work), I felt like I had just done LSD or something - major anxiety attacks, rubbery legs, blurred and tunnel vision, major gas (I'm embarrassed to say), all of which made me pretty unfunctional. I managed to drive myself home and am staying put for the day. I do not intend to continue taking this medication. I'm mostly disappointed because I've been a smoker for 38 years (started when I was 12) and had promised my 10-year-old son that I would quit. I think the box should come with a big warning label that says "this is a psychoactive drug like Wellbutrin or Effexor or all the rest of them." My only remaining choice is to try to taper off. I'm more determined than ever to quit, but I'm not going to use this stuff to do it.
In addition, I spent $130 for the first month's supply since my insurance wouldn't cover it. There's a lot about this drug that's not being said by Pfizer.
My sympathy to anyone else for whom this is not working out - I had the highest hopes for success, but they were dashed after three days. I can't go to work like this - the best I can hope for is that I can detox quickly.
Yeah that was me yesterday, and somewhat now of today. I figure as long as I sit at my desk it will wear off by the time I have to commute home. I do LOVE the fact that I have no urge at all to smoke, but these side effects. They do make you loopy! I have a headache (which is another side effect) that just doesnt want to go away, n now i am feeling tired. I just dont want to give up yet. I am willing to wait it out for 10 days. If not by 10 days then I will give it a rest. fortunatly for me my health care did pick up the cost. I only had a co-pay or else i dont think i would have gotten it.
Heather, I wish you the best - may you have better luck than I did. I've made up my mind to cut back one cigarette a week until I'm down to zero (I smoke less than a pack a day right now). I'd like to know there's hope for smokers and would love to see everyone quit - then again, god knows what they'd try to tax next. Quit, quit, quit - and good luck!
I am going on one month now -- haven't had a puff in five days -- the medicine seems to be much easier to deal with -- whether it is my learning how to time my eating around it to help relieve the sickness, or doing mind-over-matter -- it's not as bad. I don't have anxiety (any more than usual) or medicine head ALTHOUGH my dreams are still really wild. Even though I take *****n every night, I still have strange, life-like dreams. I took it for one full month and then went away on vacation. Totally blew it!! Came home and started with the starter pack again. So far it is going much better than the first time. Good luck - hope this helps!
<there's a lot that's not being said by Pfizer> yes, it's being said, but hard to find. Found warning PDF file on their own site. Click on small red box "PDF" and skip down to "adverse effects". And thanks for idea to check that out. My interest in this brought about by daughter being offered this cessation magic *bullet.
first couple days eww crazy dreams...got better, but started full dose next week no sleep bahhh...so went to taking morning dose only made more bearable....but wierd symptoms, quit smoking in 8 days.. symptoms woried me tho, decrease in ablility to smell and taste, dreams still a problem, anxiety, coffee, no effect? and can't have more than one beer or glass of wine makes me a bit ill....anyways only took for 6 weeks as was a bit worried and still not smoking 2 months later, but still have the same side effects... thought they'd go away...NOT....so, hmmm side effects perhaps permanent, but a non-smoker after 30 years...dunno if I'd do again if these aren't going to go away anyone else's symptoms go away at some point????
Well, I had a major seizure-like episode at work in front of 10-12 employee/friends. It seems that I went down on company dock and started convulsing. My friends (thank god) saw me and came to my aid. They had to physically restrain me and called 911. The EMT's had to strap and tie me to the gurney. It is unreal what happened to me. I'm going for a full blown MRI of my brain tommorrow at Methodist Hospital in Indianapolis. This is not good, the government needs to take this stuff off the market IMMEDIATELY.
Oh my gosh! Are you still taking Chantix? If not, how long did you take it. I would like to hear more details of your side effects. Go to thttp://www.fda.gov/medwatch/report/consumer/consumer.htm to report side effects, PLEASE!
I have been lurking on this board for a while after taking Chantix. I also have had some really bad side effects. Here is my timeline:
10-20 - I started Chantinix and I was dizzy, foggy, on a cloud, unable to concentrate etc.
11-5 - Was my quit date then the side effects intensified/really got worse. I was having insomnia, blurred/tunnel vision, anxiety, mass depression, anger and as I read in another thread "I was in a dark spot in my head."
11-15 - With little sleep I was not sure if some of it was sleep deprivation or the Chantix so I reported all this to my Doctor and he prescribed Ambien. After a few days of better sleep it did not get any better.
11-19 - Call my doctor again and told him it was getting worse. We agreed to cut the dose in half so I did.
11-23 - I could not even take the half doses anymore and stopped.
11-25 - I end up in the ER with a massive panic attack and was given Xanax but still continued to have all the side effects.
11-30 - Saw the Doctor again and he told me that the Chantix should be gone and that it was nicotine withdrawals and told me to start the 21 MG patch.
Today (12-7) - Went again to the doctor and told him it was not getting any better and had another bad anxiety attack earlier in the week. He told me he has never advised this before but that I should go back to smoking!!! I told him no and now wants to treat me for depression & anxiety with Clonazepam & Lexapro. I have no prior history with depression & anxiety. The side effects of these drugs look worse then what I am going through now.
I am really starting to kinda freak out and am at a loss as what to do. Is there any way I could still be having these bad withdraw effects while being on the patch and not smoking since 11-5? Has anyone else been in this situation and could advise? I am really hesitant to take more freaking drugs. If I knew what the cause was or that it would just go away or get better soon then I could deal with it but it seems like there no light at the end of the tunnel. Well the only good news is that I have been smoke free for 33 days!
Any help/advice from you experienced folks would be appreciated...
Your story is absolutely horrific; and I am so sorry for your ordeal. My input would be about your query concerning the patch. I had been a 4 pack a _day_ smoker (yes, possible) for 20 some ++ yrs. The patch slowwwy worked magic to wean me off nicotine. I had zero, NO side effects from it during the whole process. A wee bit o witchiness due to what-the- hail - to- do - with - hands. So patch could not be causing symptoms you describe. The tragedy is that the doctors don't want to voice what they know, what they have done in prescribing dangerous meds. I was given a bone med that brought havoc; and too late looked up "other side effects" that supposedly a "rare" few suffer. It's all balony. The lesson is that we _must_ study , in-depth, on Co. web sites where they _must_ list all negative problems. Only then should we compare the risks of the sometimes fatal, and/or permanently debilitating "side effects " with what we are hoping to cure. Hopefully some Dr. will find your solution. Best of luck.
jo, smoke - free year 11.